Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 403, NWS St. Louis, MO

June 26, 2011Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2011, 4:15 PM CDT for Reynolds County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 4:15 PM CDT (21:15 UTC)
Expired
Jun 26, 2011, 4:45 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:24 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3064 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS53 KLSX 262115
SVRLSX
MOC179-262145-
/O.NEW.KLSX.SV.W.0403.110626T2115Z-110626T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 445 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELLINGTON...OR 18 MILES WEST OF PIEDMONT...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3706 9097 3709 9097 3709 9101 3713 9102
      3714 9104 3716 9104 3718 9110 3730 9108
      3726 9073 3717 9073 3716 9075 3714 9075
      3713 9077 3705 9078 3705 9093
TIME...MOT...LOC 2115Z 281DEG 28KT 3719 9099
WIND...HAIL 60MPH 1.00IN

$$

CARNEY
1 follow-up statement
098 
WWUS53 KLSX 262142
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SUN JUN 26 2011

MOC179-262153-
/O.EXP.KLSX.SV.W.0403.000000T0000Z-110626T2145Z/
REYNOLDS MO-
442 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
WILL EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 3706 9097 3709 9097 3709 9101 3713 9102
      3714 9104 3716 9104 3718 9110 3730 9108
      3726 9073 3717 9073 3716 9075 3714 9075
      3713 9077 3705 9078 3705 9093
TIME...MOT...LOC 2143Z 281DEG 28KT 3715 9072

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:04 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 1:04 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SUN JUN 26 2011

.DISCUSSION...
/500 AM CDT SUN JUN 26 2011/

EARLY THIS MORNING...NWLY H500 FLOW EXISTED ACROSS THE AREA THANKS
TO A H500 HI OVER THE SWRN CONUS.  A SFC WRMFNT EXISTED FROM S CNTRL
KS ACROSS SRN MO AND INTO WRN KY.  A VEERED AND WEAKENING 30KT H850
JET EXISTED NOSING INTO SERN MO AND HAS HELPED TO MAINTAIN ISOLD-SCT
TSRA IN THAT AREA AND INTO PARTS OF CNTRL MO. SIGNIFICANT FLOODING
HAS OCCURRED IN MANY LOCATIONS FROM HEAVY RAINS LAST NIGHT.

LOOK FOR THE FRONTAL BOUNDARY TO STRUGGLE TO MOVE MUCH TO THE N
TODAY ALTHOUGH IT SHOULD TO SOME DEGREE.  LO CLOUD AREA OVER NRN MO
WILL ENHANCE TEMP GRADIENT AND NWLY MID LEVEL FLOW AND COLD POOL
FROM WHAT WAS A HEAVY RAIN PRODUCING MCS OVERNIGHT WILL NOT MAKE IT
VERY CONDUCIVE TO MAKE MUCH HEADWAY THO UNTIL LATE.  WITH THAT IN
MIND...BELIEVE TSRA WILL FADE HEADING INTO MID MORNING BUT WITH
PRESENCE OF FRONT OVER THAT AREA AND WEAK MID LEVEL SHORTWAVE
APPROACHING FROM THE W...THESE MAY SERVE TO KICK OFF ADDITIONAL SCT
TSRA DURING THE DAY TODAY...BUT APPEARS FOR THE MOST PART WE MAY GET
A BRIEF REPRIEVE.

OLD MCV AND LO LEVEL JET WILL FIRE UP ANOTHER MCS LIKELY IN THE MID
MO VALLEY AND THIS IS EXPECTED TO TRACK MAINLY E ALTHOUGH BELIEVE
ENOUGH OF A S COMPONENT WILL EXIST TO JUSTIFY POPS ON THE HIGHER END
OF MOS OR ABOVE MOS.  THIS WILL THEN EXIT EARLY MONDAY MORNING.
FRONTAL BOUNDARY SHOULD USE THIS BREAK IN THE ACTION FOR LATER TODAY
AND EARLY TONIGHT TO BEGIN A NEW NEWD ADVANCE THRU THE AREA.

ATTENTION THEN TURNS TO THE CDFNT FOR MONDAY AFTERNOON AND EVENING.
APPEARS WE WILL HAVE SUFFICIENT TIME TO RECOVER...ESPECIALLY IN THE
WRN FA...TO IGNITE NEW TSRA BY EARLY AFTERNOON IN NRN MO AND THIS
WILL EXPAND OVER TIME AND PUSH S.  GREATER POTENTIAL HERE OF
ORGANIZED SEVERE STORMS WITH VERY RESPECTABLE BULK SHEAR VALUES AND
WHAT SHOULD BE A VERY MOIST AND UNSTABLE ATMOSPHERE IN FRONT OF IT.

AMPLIFYING H500 FLOW TUESDAY THRU LATE WEEK WILL HELP ALLOW THIS
FRONT TO DIVE WELL S OF THE FA AND STAY TO THE S UNTIL AT LEAST
THURSDAY NOW.  SHOULD SEE A PAIR OF NICE DAYS ON TUESDAY AND
WEDNESDAY WITH TEMPS BELOW AVERAGE WITH...WAIT FOR IT...DRY WX.

RETURN OF WRMFNT THURSDAY MAY GO THRU LARGELY UNNOTICED FROM PCPN
CHCS...BUT WILL USHER IN A PERIOD OF VERY WARM AND HUMID WX FOR THE
END OF THE WORK WEEK.

TES

&&

.AVIATION...
/1225 PM CDT SUN JUN 26 2011/

CIGS SHOULD BEGIN RISING AROUND TAF ISSUANCE AS A BAND OF IFR TO
MVFR CLOUDS CONTINUES TO BREAK UP AND DISSIPATE. SCATTERED
THUNDERSTORMS ARE POSSIBLE THIS AFTN INVOF A WARM FRONT THAT
STRETCHED ACROSS THE REGION. MORE WIDESPREAD THUNDERSTORMS ARE
EXPECTED LATER TONIGHT AS A COMPLEX DEVELOPS AND DIVES SEWD. ELY
TO SELY WINDS WILL BECOME SLY THEN SWLY AS THE WARM FRONT LIFTS
NWD.

SPECIFICS FOR KSTL...CIGS SHOULD BEGIN RISING SHORTLY AFTER TAF
ISSUANCE AS THE BAND OF IFR TO MVFR CLOUDS ACROSS EAST CENTRAL MO
CONTINUES TO BREAK UP AND DISSIPATE. A NEARLY STATIONARY WARM
FRONT WILL SUPPORT SCT TSRA THIS AFTN BUT LIMITED COVERAGE
SUGGESTS A CB GROUP IS SUFFICIENT ATTM. A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP LATER TONIGHT AND DIVE SEWD.
DEPENDING ON WHERE THE COMPLEX FORMS...IT MAY IMPACT KSTL DIRECTLY
OR JUST CLIP THE TERMINAL AS IT PASSES. INCLUDED VCTS TO CAPTURE
THE UNCERTAINTY IN LOCATION. ELY TO SELY WINDS TURN SLY TO SWLY
AFTER THE WARM FRONT LIFTS NWD. AN APPROACHING COLD FRONT WILL
BRING ANOTHER CHANCE OF STORMS TO KSTL ON MONDAY AFTERNOON.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 8:51 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT SUN JUN 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
851 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY NEAR A STALLED FRONTAL
BOUNDARY. A FEW STORMS MAY PRODUCE SEVERE WEATHER INCLUDING LARGE
HAIL AND DAMAGING WINDS.

THE CHANCE FOR THUNDERSTORMS CONTINUES TONIGHT AS A WARM FRONT
SURGES NORTH THROUGH THE AREA AND ANOTHER THUNDERSTORM COMPLEX
DEVELOPS AND MOVES THROUGH PARTS OF NORTHERN MISSOURI AND CENTRAL
ILLINOIS. SEVERE STORMS ARE POSSIBLE ONCE AGAIN.

FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO
THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT
AS ONE THUNDERSTORM COMPLEX EXITS THE AREA ON MONDAY MORNING AND
ADDITIONAL STORMS FIRE ALONG A COLD FRONT MONDAY AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE ONCE AGAIN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...AND APPEARS MORE
LIKELY FOR MONDAY AND MONDAY EVENING.

KANOFSKY

In the hours before

Special weather statement, Jun 26, 3:40 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT SUN JUN 26 2011

MOZ084-099-262145-
IRON MO-REYNOLDS MO-
340 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS AND IRON COUNTIES UNTIL
445 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF LICKING TO EMINENCE TO 19 MILES SOUTH OF BIRCH TREE...AND MOVING
EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GARWOOD...
  BUNKER...
  ELLINGTON...
  REYNOLDS...
  OATES...
  ANNAPOLIS...
  CORRIDON...
  REDFORD...
  CENTERVILLE...
  BLACK...
  LESTERVILLE...
  VULCAN...
  DES ARC...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Special weather statement, Jun 26, 3:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN JUN 26 2011

MOZ074-262145-
ST. FRANCOIS MO-
345 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS COUNTY UNTIL 445 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BONNE TERRE...
  LEADWOOD...
  DESLOGE...
  PARK HILLS...
  FRANKCLAY...
  LEADINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington49 min
Jun 25, 7:36 PM CDTSevere Thunderstorm WarningLSXSaint Charles39 min
Jun 25, 7:45 PM CDTTornado WarningLSXFranklin, Jefferson, Washington45 min
Jun 25, 8:03 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Francois, Washington42 min
Jun 25, 8:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis51 min
Jun 25, 8:12 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve48 min
Jun 25, 8:13 PM CDTSevere Thunderstorm WarningLSXSaint Charles47 min
Jun 25, 8:33 PM CDTFlash Flood WarningLSXLewis6 hr
Jun 25, 8:42 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington48 min
Jun 25, 8:46 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis44 min
Jun 25, 8:52 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington38 min
Jun 25, 9:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois23 min
Jun 25, 10:01 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Washington6 hr
Jun 25, 10:47 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington43 min
Jun 25, 11:00 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois, Washington45 min
Jun 25, 11:08 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington22 min
Jun 25, 11:11 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis49 min
Jun 25, 11:35 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois40 min
Jun 25, 11:42 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis6 hr
Jun 26, 12:06 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois39 min
Jun 26, 12:21 AM CDTFlash Flood WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more6 hr
Jun 26, 12:42 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve33 min
Jun 26, 12:43 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min
Jun 26, 1:43 AM CDTRiver Flood WarningLSXSaint Charles13 hr
Jun 26, 2:11 AM CDTFlash Flood WarningLSXSainte Genevieve4 hr
Jun 26, 6:29 AM CDTAreal Flood WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis12 hr
Jun 26, 2:25 PM CDTRiver Flood WarningLSXLincoln7 days
Jun 26, 2:25 PM CDTRiver Flood WarningLSXLewis4 days
Jun 26, 2:43 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more31 hr
Jun 26, 3:11 PM CDTRiver Flood WarningLSXRalls6 days
Jun 26, 4:12 PM CDTFlash Flood WarningLSXJefferson, Saint Francois6 hr
Jun 26, 4:16 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington29 min
Jun 26, 4:40 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington38 min
Jun 26, 4:54 PM CDTFlash Flood WarningLSXWashington6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.